Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 17, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 30, 1995, 7:29 PM CDT for Texas County, Oklahoma. It was in force for 31 min.
The area
The counties it named.
The facts
- Issued
- May 30, 1995, 7:29 PM CDT (00:29 UTC)
- Expired
- May 30, 1995, 8:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 310030 TORAMA OKC139-310100- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 729 PM CDT TUE MAY 30 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 800 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE OKLAHOMA PANHANDLE ...SOUTHERN TEXAS COUNTY AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO 20 MILES TO THE SOUTHWEST OF GUYMON. THE STORM PRODUCING THE POSSIBLE TORNADO WAS MOVING THE EAST SOUTHEAST AT 25 MPH. IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE. A,VOID WINDOWS AND PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO NOT RUN OUTSIDE. THE SIRENS MEAN YOU ARE IN DANGER. SEEK SHELTER.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 30, 3:05 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 30, 3:05 PM CDT, 4 hours 24 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 305 PM CDT TUE MAY 30 1995 STLT WATER VAPOR LOOP SHOWS UPR LO OVR CNTRL CO MOVG SLOWLY EWD. NGM AND ETA FCST ONE VORT LOBE TO SWING AROUND THE LO AND ACRS PNHDLS THIS EVE AND ANOTHER LOBE LATE TNGT INTO TMW. SHWRS/TSTMS LIKELY TO DVLP AS FEATURES COME ACRS. LO LVL WINDS WILL BE VRBL AND LIGHT TNGT AS WK SFC LO TRACKS ACRS PNHDLS SO MSTR WILL NO LONGER FEED ABUNDANTLY INTO THE AREA. HWVR...DEW POINTS RMN HIGH AND SUFFICIENT FOR ISOL HVY RAIN. THIS MAKES IT DIFFICULT TO NOT ISSUE A FLASH FLOOD WATCH FOR THE SOAKED COUNTIES OF THE SRN TX PNHDL. IN FACT...FLASH FLOOD GUIDANCE FOR DEAF SMITH COUNTY IS A SCANT 0.8 INCH SO ANY MDT TO STRONG TSTM CAN CAUSE A PROBLEM. AS FAR AS SVR POTENTIAL...WARMER SFC TEMPS HAVE HELPED TO DESTABILIZE AMS THIS AFTN. LIFTED INDEX ALREADY DOWN TO MINUS 4 AND ARE FCST DCR EVEN MORE TNGT AS UPR COLD POOL REACHES AREA. FEEL THREAT OF ISOL SVR IS THERE SO WILL MENTION PSBL SVR IN ALL ZONES TNGT. FOR LATER PERIODS...A FEW TSTMS WILL LINGER TMW AS SYSTEM PULLS AWAY WITH BEST CHC FOR RAIN IN THE ERN ZONES. DRY TMW NIGHT AND THU AS RDG BUILDS INTO AREA. AMA 50/75/51/82 640 .AMA...FLASH FLOOD WATCH FOR TNGT FOR ZONES 011>020. .OK...NONE. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:03 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 57 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.